Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 24, 2018, 4:21 AM CDT for Shelby County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 4:21 AM CDT (09:21 UTC)
- Expired
- Jun 24, 2018, 5:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
County Shelby County, TN
The radar
The Memphis radar (KNQA), 8 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
587 WWUS84 KMEG 240921 SPSMEG Special Weather Statement National Weather Service Memphis TN 421 AM CDT SUN JUN 24 2018 TNZ049-088-089-241000- Tipton TN-Fayette TN-Shelby TN- 421 AM CDT SUN JUN 24 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 AM CDT FOR... Southeastern Tipton County in southwestern Tennessee... Northwestern Fayette County in southwestern Tennessee... Northeastern Shelby County in southwestern Tennessee... At 421 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Frayser, or 7 miles southeast of Meeman Shelby Forest State Park, moving northeast at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Tipton...northwestern Fayette and northeastern Shelby Counties should monitor this storm closely. LAT...LON 3512 9000 3529 9011 3554 8966 3531 8950 TIME...MOT...LOC 0921Z 243DEG 18KT 3524 9000 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 23, 11:48 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 23, 11:48 PM CDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1148 PM CDT Sat Jun 23 2018 .UPDATE... Updated to include 06z aviation discussion. && .PREV DISCUSSION... /issued 301 PM CDT Sat Jun 23 2018/ DISCUSSION... Most of the region recovering from morning convection with cu fields on satellite across the north and far south where the area was untouched from precipitation. Temperatures still cool along the Tennessee River with readings around 80F...hotter in the west with near 90F temperatures in the southwest Delta. Winds were breezy from the south in the wake of the morning storms as well. Tricky next 24 hours with regards to convection timing. Latest HRRR showing a few storms popping up early this evening over north Mississippi that may train through the night with little to no activity farther north until tomorrow. However...models from yesterday and Thursday were in strong agreement of organized convection sliding across the northern counties in the 06-12z time frame. So have split the difference with 40-50 pops across much of the region tonight. Temperatures tomorrow will be near average. Storms may still be lingering across the north tomorrow night where the midlevel westerlies remain strongest. Monday through Wednesday...next shortwave to drop into the Plains and evolve into an upper low is anticipated this period. The GFS shows the entire Midsouth remaining in an active convective swath...while the NAM and Euro focus storms in the north and east with the southwest starting to heat up. Have leaned more with this NAM and Euro consistency. Temperatures will range from 89F to the northeast to 95F in the southwest...with triple digit heat indices building in. Heat advisories are possible for portions of the area. End of next week...both the GFS and Euro show the ridge building even further over the Central States. Widespread mid 90's will be the rule with a few upper 90's possible in the west. Heat indices in the 103F-109F range...so heat advisories will be likely. JAB && .AVIATION... 06z TAF Cycle Lower ceilings are possible during the overnight period, with low level moisture advecting with southerly winds ahead of an MCS which will approach the region by the late morning hours. Handled the lower ceilings with a TEMPO, based on trends currently at KMEM where ceilings have already lowered. Some fog will also be possible, primarily at KMKL where MVFR conditions have been prevailed. Winds will be out of the SSW for much of the period, generally less than 10 knots. Models still indicate an MCS to move through the region after around 14z from the west. Included VCTS for now, as confidence remains low on exact timing. Conditions will recover back to VFR by late in the period. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 24, 3:20 AM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Memphis TN 320 AM CDT Sun Jun 24 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 320 AM CDT Sun Jun 24 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk of severe thunderstorms through tonight for areas north of Interstate 40. There is a Marginal Risk for severe thunderstorms through tonight for areas along and immediately south of Interstate 40. Severe thunderstorm chances will peak in the afternoon through late evening. Damaging winds will be the primary severe weather threat. Secondary severe weather threats include large hail and heavy rainfall sufficient to produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a Marginal Risk for severe thunderstorms over northwest Tennessee early Monday. Damaging winds will be the primary severe weather threat. Afternoon heat indices may reach or exceed 105 degrees over eastern Arkansas on Tuesday, and over the remainder of the Midsouth through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over areas to the north of Interstate 40 through late this evening. PWB
In the hours before
Special weather statement, Jun 24, 1:31 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
131 AM CDT SUN JUN 24 2018
ARZ036-049-MSZ001-007-008-240715-
Lee AR-Crittenden AR-Tunica MS-DeSoto MS-Tate MS-
131 AM CDT SUN JUN 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 AM CDT
FOR...
Northeastern Lee County in eastern Arkansas...
South central Crittenden County in eastern Arkansas...
Northern Tunica County in northwestern Mississippi...
Western DeSoto County in northwestern Mississippi...
Northwestern Tate County in northwestern Mississippi...
At 130 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles west of
Robinsonville, or 10 miles south of Hughes, moving east at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Lee...south central Crittenden...northern
Tunica...western DeSoto and northwestern Tate Counties should monitor
this storm closely.
LAT...LON 3489 9052 3491 9042 3490 9041 3491 9041
3497 9005 3467 9004 3474 9052
TIME...MOT...LOC 0630Z 265DEG 18KT 3479 9044Special weather statement, Jun 24, 3:14 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
314 AM CDT SUN JUN 24 2018
MSZ001-008-240900-
DeSoto MS-Tate MS-
314 AM CDT SUN JUN 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 AM CDT
FOR...
Central DeSoto County in northwestern Mississippi...
Northern Tate County in northwestern Mississippi...
At 314 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Eudora, or 8 miles
southwest of Hernando, moving east at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central DeSoto and northern Tate Counties should monitor
this storm closely.
LAT...LON 3497 8986 3471 8978 3467 9013 3479 9020
3485 9020
TIME...MOT...LOC 0814Z 254DEG 12KT 3478 9011Special weather statement, Jun 24, 3:25 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
325 AM CDT SUN JUN 24 2018
ARZ027-035-036-048-240915-
Poinsett AR-St. Francis AR-Cross AR-Crittenden AR-
325 AM CDT SUN JUN 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 AM CDT
FOR...
Southeastern Poinsett County in eastern Arkansas...
Northwestern St. Francis County in eastern Arkansas...
Cross County in eastern Arkansas...
Northwestern Crittenden County in eastern Arkansas...
At 325 AM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from 6 miles southeast of Hickory Ridge to near Colt. Movement was
northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Poinsett...northwestern St. Francis...Cross
and northwestern Crittenden Counties should monitor this storm
closely.
LAT...LON 3543 9104 3564 9049 3513 9018 3493 9098
3538 9104
TIME...MOT...LOC 0825Z 242DEG 27KT 3532 9095 3511 9075Special weather statement, Jun 24, 4:00 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
400 AM CDT SUN JUN 24 2018
ARZ027-028-240945-
Poinsett AR-Mississippi AR-
400 AM CDT SUN JUN 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...
Southeastern Poinsett County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
At 400 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Tyronza, moving
northeast at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Poinsett and southwestern Mississippi Counties
should monitor this storm closely.
LAT...LON 3558 9047 3570 9030 3570 9029 3571 9029
3578 9019 3556 9002 3554 9004 3544 9031
3544 9037
TIME...MOT...LOC 0900Z 237DEG 11KT 3554 9034Special weather statement, Jun 24, 4:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 421 AM CDT SUN JUN 24 2018 TNZ049-088-089-241000- Tipton TN-Fayette TN-Shelby TN- 421 AM CDT SUN JUN 24 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 AM CDT FOR... Southeastern Tipton County in southwestern Tennessee... Northwestern Fayette County in southwestern Tennessee... Northeastern Shelby County in southwestern Tennessee... At 421 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Frayser, or 7 miles southeast of Meeman Shelby Forest State Park, moving northeast at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Tipton...northwestern Fayette and northeastern Shelby Counties should monitor this storm closely. LAT...LON 3512 9000 3529 9011 3554 8966 3531 8950 TIME...MOT...LOC 0921Z 243DEG 18KT 3524 9000
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:30 PM CDT | Special Weather Statement | MEG | Hardin | 30 min |
| Jun 24, 4:18 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 42 min |
| Jun 24, 4:37 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 38 min |
| Jun 24, 5:47 AM CDT | Areal Flood Advisory | MEG | Shelby | 118 min |
| Jun 24, 6:24 AM CDT | Special Weather Statement | MEG | Shelby | 51 min |
| Jun 24, 6:30 AM CDT | Special Weather Statement | MEG | Henderson | 30 min |
| Jun 24, 6:57 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 48 min |
| Jun 24, 7:14 AM CDT | Special Weather Statement | MEG | Fayette | 46 min |
| Jun 24, 7:18 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 72 min |
| Jun 24, 1:31 AM CDT | Special Weather Statement | MEG | Tunica | 44 min |
| Jun 24, 1:46 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 44 min |
| Jun 24, 2:27 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 48 min |
| Jun 24, 3:14 AM CDT | Special Weather Statement | MEG | DeSoto | 46 min |
| Jun 24, 1:59 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 71 hr |
| Jun 24, 2:01 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 44 min |
| Jun 24, 2:42 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 48 min |
| Jun 24, 3:25 AM CDT | Special Weather Statement | MEG | Crittenden, Cross, St. Francis | 50 min |
| Jun 24, 4:00 AM CDT | Special Weather Statement | MEG | Mississippi | 45 min |
| Jun 24, 4:22 AM CDT | Special Weather Statement | MEG | Poinsett | 38 min |
| Jun 24, 4:39 AM CDT | Special Weather Statement | MEG | Crittenden, Cross | 51 min |
| Jun 24, 4:42 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 48 min |
| Jun 24, 5:25 AM CDT | Special Weather Statement | MEG | Craighead | 50 min |
| Jun 24, 5:33 AM CDT | Special Weather Statement | MEG | Crittenden | 27 min |
| Jun 24, 5:40 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Lawrence, Poinsett | 50 min |
| Jun 24, 5:44 AM CDT | Areal Flood Advisory | MEG | Crittenden, Cross, St. Francis | 2 hr |
| Jun 24, 6:32 AM CDT | Special Weather Statement | MEG | Lawrence | 43 min |
| Jun 24, 6:42 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 48 min |
| Jun 24, 7:23 AM CDT | Special Weather Statement | MEG | Lawrence | 37 min |
| Jun 24, 7:30 AM CDT | Areal Flood Advisory | MEG | Lawrence, Randolph | 2 hr |
| Jun 24, 8:24 AM CDT | Special Weather Statement | MEG | Randolph | 51 min |
| Jun 24, 10:20 AM CDT | Special Weather Statement | MEG | Clay | 40 min |
| Jun 24, 11:42 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 22 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.